MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP503G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery in 2019 and the suture was used.During the procedure the needle and suture were separated.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot mmm993, and no non-conformances were identified.An opened sample of product code vcp503, lot # mmm993 was received for evaluation.During the visual inspection of the sample, the swage and attachment area of the detached needle was noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted, the suture end is severely cut (damaged), resulting in a clip off defect.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition and the assignable cause of the performance pull off - suture needle is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.

Brand Name
VCL+ UD 18IN 5-0 S/A P-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9318396
Report Number2210968-2019-89900
Device Sequence Number409903
Product Code GAM
UDI-Device Identifier10705031053908
UDI-Public10705031053908
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberVCP503G
Device Lot NumberMMM993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/24/2019
Patient Sequence Number1